June  2019, 11(2): 153-165. doi: 10.3934/jgm.2019008

Euler-Lagrangian approach to 3D stochastic Euler equations

1. 

Scuola Normale Superiore of Pisa, Piazza dei Cavalieri, 7, 56124 Pisa, Italy

2. 

Key Laboratory of Random Complex Structures and Data Sciences, Academy of Mathematics and Systems Science, Chinese Academy of Sciences, Beijing 100190, China

3. 

School of Mathematical Sciences, University of the Chinese Academy of Sciences, Beijing 100049, China

* Corresponding author: Franco Flandoli

Received  March 2018 Revised  February 2019 Published  May 2019

Fund Project: The second author is supported by the National Natural Science Foundation of China (Nos. 11431014, 11571347) and the Youth Innovation Promotion Association, CAS (2017003).

3D stochastic Euler equations with a special form of multiplicative noise are considered. A Constantin-Iyer type representation in Euler-Lagrangian form is given, based on stochastic characteristics. Local existence and uniqueness of solutions in suitable Hölder spaces is proved from the Euler-Lagrangian formulation.

Citation: Franco Flandoli, Dejun Luo. Euler-Lagrangian approach to 3D stochastic Euler equations. Journal of Geometric Mechanics, 2019, 11 (2) : 153-165. doi: 10.3934/jgm.2019008
References:
[1]

J. M. Bismut and D. Michel, Diffusions conditionelles. I. Hypoellipticité partielle, J. Funct. Anal., 44 (1981), 174-211.  doi: 10.1016/0022-1236(81)90010-0.  Google Scholar

[2]

Z. BrzeniakM. Capinski and F. Flandoli, Stochastic Navier-Stokes equations with multiplicative noise, Stoch. Anal. Appl., 10 (1992), 523-532.  doi: 10.1080/07362999208809288.  Google Scholar

[3]

P. Constantin, An Euler–Lagrangian approach for incompressible fluids: local theory, J. Amer. Math. Soc., 14 (2001), 263-278.  doi: 10.1090/S0894-0347-00-00364-7.  Google Scholar

[4]

P. Constantin and G. Iyer, A stochastic Lagrangian representation of the three-dimensional incompressible Navier–Stokes equations, Comm. Pure Appl. Math., 61 (2008), 330-345.  doi: 10.1002/cpa.20192.  Google Scholar

[5]

D. Crisan, F. Flandoli and D. D. Holm, Solution properties of a 3D stochastic Euler fluid equation, J Nonlinear Sci, (2018), 1–58, https://doi.org/10.1007/s00332-018-9506-6. doi: 10.1007/s00332-018-9506-6.  Google Scholar

[6]

R. Duboscq and A. Réveillac, Stochastic regularization effects of semi-martingales on random functions, J. Math. Pures Appl. (9), 106 (2016), 1141–1173. doi: 10.1016/j.matpur.2016.04.004.  Google Scholar

[7]

G. FalkovichK. Gawedzki and M. Vergassola, Particles and fields in fluid turbulence, Rev. Modern Phys., 73 (2001), 913-975.  doi: 10.1103/RevModPhys.73.913.  Google Scholar

[8]

S. Fang and D. Luo, Constantin and Iyer's representation formula for the Navier-Stokes equations on manifolds, Potential Anal., 48 (2018), 181-206.  doi: 10.1007/s11118-017-9631-0.  Google Scholar

[9]

E. Fedrizzi and F. Flandoli, Noise prevents singularities in linear transport equations, J. Funct. Anal., 264 (2013), 1329-1354.  doi: 10.1016/j.jfa.2013.01.003.  Google Scholar

[10]

F. Flandoli, Random Perturbation of PDEs and Fluid Dynamic Models, École d'été de Saint Flour 2010, Springer-Verlag, Berlin, 2011. doi: 10.1007/978-3-642-18231-0.  Google Scholar

[11]

F. Flandoli and D. Gatarek, Martingale and stationary solutions for stochastic Navier-Stokes equations, Probab. Theory Related Fields, 102 (1995), 367-391.  doi: 10.1007/BF01192467.  Google Scholar

[12]

F. FlandoliM. Maurelli and M. Neklyudov, Noise prevents infinite stretching of the passive field in a stochastic vector advection equation, J. Math. Fluid Mech., 16 (2014), 805-822.  doi: 10.1007/s00021-014-0187-0.  Google Scholar

[13]

F. Flandoli and C. Olivera, Well-posedness of the vector advection equations by stochastic perturbation, J. Evol. Equ., 18 (2018), 277-301.  doi: 10.1007/s00028-017-0401-7.  Google Scholar

[14]

F. Gay-Balmaz and D. D. Holm, Stochastic geometric models with non-stationary spatial correlations in Lagrangian fluid flows, J. Nonlinear Sci., 28 (2018), 873-904.  doi: 10.1007/s00332-017-9431-0.  Google Scholar

[15]

D. D. Holm, Variational principles for stochastic fluid dynamics, Proceedings of the Royal Society A, 471 (2015), 20140963, 19pp. doi: 10.1098/rspa.2014.0963.  Google Scholar

[16]

G. Iyer, A stochastic perturbation of inviscid flows, Commun. Math. Phys., 266 (2006), 631-645.  doi: 10.1007/s00220-006-0058-5.  Google Scholar

[17]

H. Kunita, Stochastic differential equations and stochastic flows of diffeomorphisms, École d'été de Probabilités de Saint Flour, 1982, 143–303, Lecture Notes in Math., 1097, Springer, Berlin, 1984. doi: 10.1007/BFb0099433.  Google Scholar

[18]

H. Kunita, Stochastic Flows and Stochastic Differential Equations, Cambridge Studies in Advanced Mathematics, 24, Cambridge University Press, Cambridge, 1990.  Google Scholar

[19]

R. Mikulevicius and B. L. Rozovskii, Global $L_2$-solutions of stochastic Navier-Stokes equations, Ann. Probab., 33 (2005), 137-176.  doi: 10.1214/009117904000000630.  Google Scholar

[20]

D. Ocone and E. Pardoux, A generalized Itô–Ventzell formula. Application to a class of anticipating stochastic differential equations, Ann. Inst. Henri Poincaré, 25 (1989), 39-71.   Google Scholar

[21]

X. Zhang, A stochastic representation for backward incompressible Navier–Stokes equations, Probab. Theory Related Fields, 148 (2010), 305-332.  doi: 10.1007/s00440-009-0234-6.  Google Scholar

show all references

References:
[1]

J. M. Bismut and D. Michel, Diffusions conditionelles. I. Hypoellipticité partielle, J. Funct. Anal., 44 (1981), 174-211.  doi: 10.1016/0022-1236(81)90010-0.  Google Scholar

[2]

Z. BrzeniakM. Capinski and F. Flandoli, Stochastic Navier-Stokes equations with multiplicative noise, Stoch. Anal. Appl., 10 (1992), 523-532.  doi: 10.1080/07362999208809288.  Google Scholar

[3]

P. Constantin, An Euler–Lagrangian approach for incompressible fluids: local theory, J. Amer. Math. Soc., 14 (2001), 263-278.  doi: 10.1090/S0894-0347-00-00364-7.  Google Scholar

[4]

P. Constantin and G. Iyer, A stochastic Lagrangian representation of the three-dimensional incompressible Navier–Stokes equations, Comm. Pure Appl. Math., 61 (2008), 330-345.  doi: 10.1002/cpa.20192.  Google Scholar

[5]

D. Crisan, F. Flandoli and D. D. Holm, Solution properties of a 3D stochastic Euler fluid equation, J Nonlinear Sci, (2018), 1–58, https://doi.org/10.1007/s00332-018-9506-6. doi: 10.1007/s00332-018-9506-6.  Google Scholar

[6]

R. Duboscq and A. Réveillac, Stochastic regularization effects of semi-martingales on random functions, J. Math. Pures Appl. (9), 106 (2016), 1141–1173. doi: 10.1016/j.matpur.2016.04.004.  Google Scholar

[7]

G. FalkovichK. Gawedzki and M. Vergassola, Particles and fields in fluid turbulence, Rev. Modern Phys., 73 (2001), 913-975.  doi: 10.1103/RevModPhys.73.913.  Google Scholar

[8]

S. Fang and D. Luo, Constantin and Iyer's representation formula for the Navier-Stokes equations on manifolds, Potential Anal., 48 (2018), 181-206.  doi: 10.1007/s11118-017-9631-0.  Google Scholar

[9]

E. Fedrizzi and F. Flandoli, Noise prevents singularities in linear transport equations, J. Funct. Anal., 264 (2013), 1329-1354.  doi: 10.1016/j.jfa.2013.01.003.  Google Scholar

[10]

F. Flandoli, Random Perturbation of PDEs and Fluid Dynamic Models, École d'été de Saint Flour 2010, Springer-Verlag, Berlin, 2011. doi: 10.1007/978-3-642-18231-0.  Google Scholar

[11]

F. Flandoli and D. Gatarek, Martingale and stationary solutions for stochastic Navier-Stokes equations, Probab. Theory Related Fields, 102 (1995), 367-391.  doi: 10.1007/BF01192467.  Google Scholar

[12]

F. FlandoliM. Maurelli and M. Neklyudov, Noise prevents infinite stretching of the passive field in a stochastic vector advection equation, J. Math. Fluid Mech., 16 (2014), 805-822.  doi: 10.1007/s00021-014-0187-0.  Google Scholar

[13]

F. Flandoli and C. Olivera, Well-posedness of the vector advection equations by stochastic perturbation, J. Evol. Equ., 18 (2018), 277-301.  doi: 10.1007/s00028-017-0401-7.  Google Scholar

[14]

F. Gay-Balmaz and D. D. Holm, Stochastic geometric models with non-stationary spatial correlations in Lagrangian fluid flows, J. Nonlinear Sci., 28 (2018), 873-904.  doi: 10.1007/s00332-017-9431-0.  Google Scholar

[15]

D. D. Holm, Variational principles for stochastic fluid dynamics, Proceedings of the Royal Society A, 471 (2015), 20140963, 19pp. doi: 10.1098/rspa.2014.0963.  Google Scholar

[16]

G. Iyer, A stochastic perturbation of inviscid flows, Commun. Math. Phys., 266 (2006), 631-645.  doi: 10.1007/s00220-006-0058-5.  Google Scholar

[17]

H. Kunita, Stochastic differential equations and stochastic flows of diffeomorphisms, École d'été de Probabilités de Saint Flour, 1982, 143–303, Lecture Notes in Math., 1097, Springer, Berlin, 1984. doi: 10.1007/BFb0099433.  Google Scholar

[18]

H. Kunita, Stochastic Flows and Stochastic Differential Equations, Cambridge Studies in Advanced Mathematics, 24, Cambridge University Press, Cambridge, 1990.  Google Scholar

[19]

R. Mikulevicius and B. L. Rozovskii, Global $L_2$-solutions of stochastic Navier-Stokes equations, Ann. Probab., 33 (2005), 137-176.  doi: 10.1214/009117904000000630.  Google Scholar

[20]

D. Ocone and E. Pardoux, A generalized Itô–Ventzell formula. Application to a class of anticipating stochastic differential equations, Ann. Inst. Henri Poincaré, 25 (1989), 39-71.   Google Scholar

[21]

X. Zhang, A stochastic representation for backward incompressible Navier–Stokes equations, Probab. Theory Related Fields, 148 (2010), 305-332.  doi: 10.1007/s00440-009-0234-6.  Google Scholar

[1]

Wolf-Jüergen Beyn, Janosch Rieger. The implicit Euler scheme for one-sided Lipschitz differential inclusions. Discrete & Continuous Dynamical Systems - B, 2010, 14 (2) : 409-428. doi: 10.3934/dcdsb.2010.14.409

[2]

María J. Garrido-Atienza, Bohdan Maslowski, Jana  Šnupárková. Semilinear stochastic equations with bilinear fractional noise. Discrete & Continuous Dynamical Systems - B, 2016, 21 (9) : 3075-3094. doi: 10.3934/dcdsb.2016088

[3]

Zhiming Guo, Zhi-Chun Yang, Xingfu Zou. Existence and uniqueness of positive solution to a non-local differential equation with homogeneous Dirichlet boundary condition---A non-monotone case. Communications on Pure & Applied Analysis, 2012, 11 (5) : 1825-1838. doi: 10.3934/cpaa.2012.11.1825

[4]

Lucas C. F. Ferreira, Jhean E. Pérez-López, Élder J. Villamizar-Roa. On the product in Besov-Lorentz-Morrey spaces and existence of solutions for the stationary Boussinesq equations. Communications on Pure & Applied Analysis, 2018, 17 (6) : 2423-2439. doi: 10.3934/cpaa.2018115

[5]

Yuri Chekanov, Felix Schlenk. Notes on monotone Lagrangian twist tori. Electronic Research Announcements, 2010, 17: 104-121. doi: 10.3934/era.2010.17.104

[6]

Nhu N. Nguyen, George Yin. Stochastic partial differential equation models for spatially dependent predator-prey equations. Discrete & Continuous Dynamical Systems - B, 2020, 25 (1) : 117-139. doi: 10.3934/dcdsb.2019175

[7]

Bin Pei, Yong Xu, Yuzhen Bai. Convergence of p-th mean in an averaging principle for stochastic partial differential equations driven by fractional Brownian motion. Discrete & Continuous Dynamical Systems - B, 2020, 25 (3) : 1141-1158. doi: 10.3934/dcdsb.2019213

[8]

Shanjian Tang, Fu Zhang. Path-dependent optimal stochastic control and viscosity solution of associated Bellman equations. Discrete & Continuous Dynamical Systems - A, 2015, 35 (11) : 5521-5553. doi: 10.3934/dcds.2015.35.5521

[9]

Jon Aaronson, Dalia Terhesiu. Local limit theorems for suspended semiflows. Discrete & Continuous Dynamical Systems - A, 2020, 40 (12) : 6575-6609. doi: 10.3934/dcds.2020294

[10]

Seung-Yeal Ha, Shi Jin. Local sensitivity analysis for the Cucker-Smale model with random inputs. Kinetic & Related Models, 2018, 11 (4) : 859-889. doi: 10.3934/krm.2018034

[11]

Valery Y. Glizer. Novel Conditions of Euclidean space controllability for singularly perturbed systems with input delay. Numerical Algebra, Control & Optimization, 2020  doi: 10.3934/naco.2020027

[12]

Alina Chertock, Alexander Kurganov, Mária Lukáčová-Medvi${\rm{\check{d}}}$ová, Șeyma Nur Özcan. An asymptotic preserving scheme for kinetic chemotaxis models in two space dimensions. Kinetic & Related Models, 2019, 12 (1) : 195-216. doi: 10.3934/krm.2019009

[13]

Wei Liu, Pavel Krejčí, Guoju Ye. Continuity properties of Prandtl-Ishlinskii operators in the space of regulated functions. Discrete & Continuous Dynamical Systems - B, 2017, 22 (10) : 3783-3795. doi: 10.3934/dcdsb.2017190

[14]

Haiyan Wang. Existence and nonexistence of positive radial solutions for quasilinear systems. Conference Publications, 2009, 2009 (Special) : 810-817. doi: 10.3934/proc.2009.2009.810

[15]

Chin-Chin Wu. Existence of traveling wavefront for discrete bistable competition model. Discrete & Continuous Dynamical Systems - B, 2011, 16 (3) : 973-984. doi: 10.3934/dcdsb.2011.16.973

[16]

Shu-Yu Hsu. Existence and properties of ancient solutions of the Yamabe flow. Discrete & Continuous Dynamical Systems - A, 2018, 38 (1) : 91-129. doi: 10.3934/dcds.2018005

[17]

Graziano Crasta, Philippe G. LeFloch. Existence result for a class of nonconservative and nonstrictly hyperbolic systems. Communications on Pure & Applied Analysis, 2002, 1 (4) : 513-530. doi: 10.3934/cpaa.2002.1.513

[18]

J. Frédéric Bonnans, Justina Gianatti, Francisco J. Silva. On the convergence of the Sakawa-Shindo algorithm in stochastic control. Mathematical Control & Related Fields, 2016, 6 (3) : 391-406. doi: 10.3934/mcrf.2016008

[19]

Diana Keller. Optimal control of a linear stochastic Schrödinger equation. Conference Publications, 2013, 2013 (special) : 437-446. doi: 10.3934/proc.2013.2013.437

[20]

Seung-Yeal Ha, Dongnam Ko, Chanho Min, Xiongtao Zhang. Emergent collective behaviors of stochastic kuramoto oscillators. Discrete & Continuous Dynamical Systems - B, 2020, 25 (3) : 1059-1081. doi: 10.3934/dcdsb.2019208

2019 Impact Factor: 0.649

Metrics

  • PDF downloads (105)
  • HTML views (239)
  • Cited by (3)

Other articles
by authors

[Back to Top]